Skip 
Navigation Link
Dissociative Disorders
Resources
Basic InformationMore InformationQuestions and AnswersLinksBook Reviews
Related Topics

Post-Traumatic Stress Disorder
Mental Disorders

Ask Dr. DombeckAsk Dr. Dombeck:
Psychotherapy and Mental Health Questions

Complicated grief has left me feeling numb

Fri, Feb 8th 2008

Last February I lost my grandmother, I loved with her and took care of her for the last two years of her life. She had Alzheimer's. Less than a week after her death I was informed that an uncle that I am not too close too was in the hospital and most likely going to die. He didn't. About a month later my cousin died and a month after that an uncle I was close to died. Now my Aunt (that uncle's wife), who I am very close to is dying, she has stage 4 cancer and they told us this week she has 3-6 months to live. I feel nothing. No sadness no tears, I don't understand. I think her daughter is upset with me because she is crying all the time and I support her but there is no sadness or emotion on my part. I am there about 3 times a week I do what I can to help out. I think I should be feeling something.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.